MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NEUWAVE PR XT PROBE 15CM 15GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NEUWAVE PR XT PROBE 15CM 15GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Catalog Number PR15XT
Medical Device Problem Codes Break (1069); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that two minutes in the surgery they received an error "reflective power." they attempted to trouble shoot they decided they needed to change probe and upon removing probe, they noticed the probe was not there and that it had broken off inside of patient.They finished the procedure and called rep.The tip is currently in the back muscle of the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/22/2023.B3: event year only reported: 2023 d4 batch # unknown.Additional information was requested and the following was obtained: what is the location and size of the tumor being treated.Right kidney, lesion size unknown.What was the probe insertion approached.Patient prone-percutaneous approach was there any resistance during probe insertion.No resistance reported when the reflect power error identified, how close were the 2 probe tips were to each other? 1.5-2cm do you have any intentions/plans of retrieving the broken piece? unknown- physician would like to know if its mri safe? what is the patient's current status? treated and awaiting follow-up appointment attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/12/2023.Investigation summary: call home revealed reflected power errors.The returned probe's tip was broken off and not included.There was evidence of thermal damage.The potential cause of the broken tip is unknown due to the thermal damage seen.A search of nonconformities (ncs) was performed for lot ml23048182.There were no observed nonconformities for this lot.Manufacture date: 4/1/2023.Expiration date: 12/31/2026.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/18/2023.Analysis by medical safety officer of a photo provided by the customer: a single cross-sectional ct image through middle level of kidney was reviewed.There is a right kidney mass extended exteriorly at the middle portion of the kidney.There is also a high density of artifact situated within the right back muscle.Per event description, this likely represents the broken piece of the ablation probe.

Brand Name
NEUWAVE PR XT PROBE 15CM 15GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison WI 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer Contact
kate karberg
3529 anderson st
madison, WI 53704
3035526892
MDR Report Key17801043
Report Number3008769756-2023-00033
Device Sequence Number20677624
Product Code NEY
UDI-Device Identifier00853719006401
UDI-Public853719006401
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPR15XT
Device Lot NumberML23048182
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer09/26/2023
10/17/2023
Initial Report FDA Received Date09/22/2023
Supplement Report FDA Received Date10/12/2023
10/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown